Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 290, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 21, 2012, 3:32 AM CDT for Howell County, Oregon County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2012, 3:32 AM CDT (08:32 UTC)
- Expired
- Sep 21, 2012, 4:01 AM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 183 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WUUS53 KSGF 210832 SVRSGF MOC091-149-210915- /O.NEW.KSGF.SV.W.0290.120921T0832Z-120921T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 332 AM CDT FRI SEP 21 2012 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 415 AM CDT * AT 329 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF THAYER...AND MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. * LOCATIONS IMPACTED INCLUDE... ALTON...BRANDSVILLE...COUCH...KOSHKONONG...MYRTLE...ROVER...THAYER AND WILDERNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3650 9176 3672 9176 3677 9112 3650 9112 TIME...MOT...LOC 0833Z 273DEG 30KT 3663 9166 HAIL...1.00IN WIND...<50 MPH $$ GRIFFIN
3 follow-up statements
218
WWUS53 KSGF 210841
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 AM CDT FRI SEP 21 2012
MOC091-210851-
/O.CAN.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
HOWELL MO-
341 AM CDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3651 9167 3671 9167 3677 9113 3653 9112
3650 9113
TIME...MOT...LOC 0841Z 274DEG 36KT 3661 9155
$$
MOC149-210915-
/O.CON.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
OREGON MO-
341 AM CDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OREGON COUNTY UNTIL 415 AM CDT...
AT 339 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
THAYER...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
ALTON...COUCH...KOSHKONONG...MYRTLE...THAYER AND WILDERNESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 9167 3671 9167 3677 9113 3653 9112
3650 9113
TIME...MOT...LOC 0841Z 274DEG 36KT 3661 9155
HAIL...1.00IN
WIND...<50 MPH
$$955
WWUS53 KSGF 210854
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT FRI SEP 21 2012
MOC149-210915-
/O.CON.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
OREGON MO-
354 AM CDT FRI SEP 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OREGON COUNTY UNTIL 415 AM CDT...
AT 349 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THAYER...AND
MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.
LOCATIONS IMPACTED INCLUDE...
COUCH...MYRTLE AND THAYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3651 9163 3664 9153 3664 9112 3653 9112
3650 9113
TIME...MOT...LOC 0854Z 274DEG 36KT 3653 9145
HAIL...1.00IN
WIND...<50 MPH
$$098
WWUS53 KSGF 210901
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CDT FRI SEP 21 2012
MOC149-210911-
/O.CAN.KSGF.SV.W.0290.000000T0000Z-120921T0915Z/
OREGON MO-
401 AM CDT FRI SEP 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OREGON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3651 9163 3664 9153 3664 9112 3653 9112
3650 9113
TIME...MOT...LOC 0901Z 274DEG 36KT 3652 9136
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:49 AM CDT, 43 minutes earlier.
Area forecast discussion, Sep 21, 2:49 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 AM CDT FRI SEP 21 2012 .DISCUSSION... STARTING OUT EARLY THIS MORNING...ELONGATED AREA OF THUNDERSTORMS HAS DEVELOPED AS EXPECTED AS THE LOW LEVEL JET ADVECTS THETA-E RICH AIR OVER THE ELEVATED FRONTAL BOUNDARY. INDIVIDUAL STORMS THIS MORNING WILL MOVE SOUTHEAST WITH THE MEAN FLOW...WHILE THE OVERALL LINE OF CONVECTION LIFTS EAST-NORTHEAST WITH TIME AS THE WARM FRONT RETURNS NORTHEAST. STORMS SHOULD CONTINUE THROUGH AT LEAST MID MORNING TODAY OVER THE EASTERN HALF OF THE CWA IN A WIDESPREAD FASHION...AND THEN START TO DIMINISH IN COVERAGE AND STRENGTH AS FORCING WANES. THE STRONGEST STORMS WILL CONTINUE TO HAVE A MARGINALLY SEVERE HAIL THREAT THIS MORNING. AS WE HEAD INTO THIS AFTERNOON AND EVENING...A COLD FRONT WILL SWEEP ACROSS THE CWA. LOW LEVEL MOISTURE AND INSTABILITY AHEAD OF THIS FRONT WILL BE LACKING BY LATER TODAY...SO AM NOT EXPECTING TOO MUCH IN THE WAY OF ADDITIONAL CONVECTIVE DEVELOPMENT WITH THE FRONT ITSELF. THAT FRONT WILL CLEAR THE AREA LATE THIS AFTERNOON OR THIS EVENING...USHERING IN SLIGHTLY COOLER AIR...BEFORE ANOTHER MUCH STRONGER FRONT PASSES THROUGH THE AREA LATER SATURDAY. THIS FRONT...WHILE VOID OF ANYTHING IN THE WAY OF MOISTURE...WILL BRING MUCH COOLER AIR INTO THE REGION LATE SATURDAY AND ESPECIALLY SATURDAY EVENING. VERY COOL TEMPS WILL BE IN STORE FOR THE REGION EARLY SUNDAY MORNING AS HIGH PRESSURE BUILDS SOUTH INTO THE CWA. CALMING WINDS AROUND DAYBREAK SHOULD CREATE A VERY GOOD RADIATIONAL COOLING SETUP...AND A FEW READINGS IN THE UPPER 30S LOOK TO BE A PRETTY GOOD BET OVER THE COOLER EASTERN OZARK VALLEYS. SUITE OF 00Z MODEL GUIDANCE DOES SUGGEST THE POTENTIAL FOR SOME WAA FORCED PRECIP SUNDAY NIGHT INTO MONDAY MORNING...ESPECIALLY OVER THE WESTERN/SOUTHWESTERN PORTIONS OF THE CWA...AND HAVE INCLUDED SLIGHT CHANCE POPS TO ACCOUNT. FOR THE MEDIUM RANGE AND EXTENDED...MONDAY THROUGH NEXT THURSDAY...THE UPPER LEVEL PATTERN GETS QUITE COMPLEX AS A SERIES OF VORT MAXES UNDERCUT THE RIDGE IN PLACE OVER THE WESTERN 2/3 OF THE CONUS...AND A FEW WEAK FRONTAL BOUNDARY MOVE SOUTH TOWARD THE REGION IN ASSOCIATION WITH THE EASTERN TROUGH CENTERED NEAR HUDSON BAY. THIS WILL RESULT IN SEVERAL OPPORTUNITIES FOR SCATTERED THUNDERSTORMS DURING THE WEEK. RIGHT NOW...THE MOST ORGANIZED CHANCE FOR RAIN LOOKS TO BE SOMETIME WEDNESDAY...AS A FRONT DROPS SOUTH INTO THE REGION. BOXELL && .AVIATION... /ISSUED 1050 PM CDT THU SEP 20 2012/ SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE REGION OVERNIGHT IN RESPONSE TO A STRONG LOW LEVEL JET. THIS LOW LEVEL JET WILL ALSO PRODUCE LOW LEVEL WIND SHEAR AT ALL AREA TERMINALS OVERNIGHT INTO EARLY FRIDAY. LOCALIZED AREAS OF MVFR CONDITIONS CAN BE EXPECTED WHERE STORMS DEVELOP. OTHERWISE VFR CONDITIONS WILL PREVAIL. GUSTY SOUTHWEST WINDS FRIDAY MORNING WILL SHIFT TO THE NORTHWEST FRIDAY AFTERNOON AS A COLD FRONT MOVES ACROSS THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 20, 11:06 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1106 PM CDT THU SEP 20 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1106 PM CDT THU SEP 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT FROM EXTREME SOUTHEASTERN KANSAS INTO THE MISSOURI OZARKS. THE STORMS WILL BECOME MORE NUMEROUS ACROSS THE MISSOURI OZARKS AFTER 3 AM AS A WARM FRONT LIFTS NORTH ACROSS THE OUTLOOK AREA. THE PRIMARY RISK FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...BUT THE STRONGER STORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY LINGER ACROSS THE EASTERN MISSOURI OZARKS EARLY FRIDAY MORNING...WITH THE MAIN THREAT AGAIN BEING OCCASIONAL LIGHTNING STRIKES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON INTO EARLY FRIDAY EVENING AS A COLD FRONT MOVES SOUTHEAST THROUGH THE OUTLOOK AREA. AT THIS TIME...IT APPEARS THAT INSTABILITY WILL BE LIMITED AND SEVERE THUNDERSTORMS ARE NOT EXPECTED. LOCALLY ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP FRIDAY AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AS WINDS INCREASE BEHIND A PASSING COLD FRONT. ELEVATED FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA ON SATURDAY AS WINDS INCREASE OUT OF THE NORTH. THUNDERSTORMS WILL BE POSSIBLE AGAIN AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Sep 21, 2:29 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CDT FRI SEP 21 2012 MOZ090>092-095-096-210815- CHRISTIAN MO-DOUGLAS MO-GREENE MO-WEBSTER MO-WRIGHT MO- 229 AM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GREENE...NORTHEASTERN CHRISTIAN...NORTHWESTERN DOUGLAS...SOUTHWESTERN WRIGHT AND WEBSTER COUNTIES UNTIL 315 AM CDT... AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TURNERS...OR 6 MILES SOUTH OF STRAFFORD... MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BASSVILLE...DIGGINS...DOGWOOD...DUNCAN... EASTERN SPRINGFIELD...FAIR GROVE...FORDLAND...GALLOWAY...HARTVILLE... MANSFIELD...MARSHFIELD...NORTHVIEW...ODIN...ROGERSVILLE...SEYMOUR... STRAFFORD AND TURNERS. INTERSTATE 44 BETWEEN MILE MARKERS 79 AND 100 WILL ALSO BE IMPACTED BY THIS STORM. THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. LAT...LON 3734 9251 3696 9251 3710 9329 3741 9325 TIME...MOT...LOC 0730Z 281DEG 32KT 3717 9308 GRIFFIN
Special weather statement, Sep 21, 2:35 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CDT FRI SEP 21 2012
MOZ082-092-096-097-105-210800-
DOUGLAS MO-HOWELL MO-OZARK MO-TEXAS MO-WRIGHT MO-
235 AM CDT FRI SEP 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...NORTHEASTERN
OZARK...NORTHWESTERN HOWELL...SOUTHEASTERN WRIGHT AND SOUTHWESTERN
TEXAS COUNTIES UNTIL 300 AM CDT...
AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DORA...OR 21 MILES SOUTHWEST OF WILLOW
SPRINGS...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BRUSHYKNOB...DORA...DRURY...GENTRYVILLE...
POMONA...POTTERSVILLE...SILOAM SPRINGS...SYCAMORE...VANZANT AND
WILLOW SPRINGS.
LAT...LON 3715 9216 3695 9184 3665 9186 3670 9233
3705 9259
TIME...MOT...LOC 0735Z 274DEG 41KT 3679 9219Special weather statement, Sep 21, 2:50 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 AM CDT FRI SEP 21 2012 MOZ077-088-089-094-210830- BARTON MO-JASPER MO-DADE MO-LAWRENCE MO- 250 AM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER... NORTHWESTERN LAWRENCE...SOUTHEASTERN BARTON AND SOUTHWESTERN DADE COUNTIES UNTIL 330 AM CDT... AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF DUDENVILLE...OR 12 MILES SOUTHEAST OF LAMAR...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BOSTON...CARYTOWN...DUDENVILLE...GOLDEN CITY...GREENFIELD...IANTHA...JASPER...KENOMA...LAMAR HEIGHTS... LAMAR...LOCKWOOD...MAPLE GROVE...MEINERT...MILLER...OAKTON... PENNSBORO...RED OAK AND SOUTH GREENFIELD. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON LAKE. THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. LAT...LON 3748 9375 3716 9380 3728 9445 3754 9446 TIME...MOT...LOC 0751Z 277DEG 32KT 3734 9409 GRIFFIN
Local storm report, Sep 21, 3:01 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HAIL 3 W SPRINGFIELD 37.20N 93.34W
09/21/2012 E0.50 INCH GREENE MO PUBLIC
DIME SIZED HAIL REPORTED NEAR CHESTNUT EXPRESSWAY AND
I-44.
&&
MGRIFFINSpecial weather statement, Sep 21, 3:04 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CDT FRI SEP 21 2012
MOZ082-092-096-097-106-210845-
DOUGLAS MO-HOWELL MO-OREGON MO-TEXAS MO-WRIGHT MO-
304 AM CDT FRI SEP 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS...HOWELL...
SOUTHEASTERN WRIGHT...SOUTHWESTERN OREGON AND SOUTHWESTERN TEXAS
COUNTIES UNTIL 345 AM CDT...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
VANZANT TO WEST PLAINS...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BRANDSVILLE...BRUSHYKNOB...CABOOL...
DRURY...KOSHKONONG...MOUNTAIN GROVE...NORWOOD...PEACE VALLEY...
POMONA...POTTERSVILLE...ROVER...SILOAM SPRINGS...SOUTH FORK...
VANZANT...WEST PLAINS...WHITE CHURCH AND WILLOW SPRINGS.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
LAT...LON 3658 9191 3671 9212 3679 9211 3680 9225
3696 9251 3721 9252 3719 9214 3693 9169
3656 9149
TIME...MOT...LOC 0805Z 265DEG 49KT 3699 9215 3672 9178
GRIFFINSpecial weather statement, Sep 21, 3:06 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 AM CDT FRI SEP 21 2012 KSZ101-MOZ088-093-210845- CHEROKEE KS-JASPER MO-NEWTON MO- 306 AM CDT FRI SEP 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE...NORTHERN NEWTON AND SOUTHERN JASPER COUNTIES UNTIL 345 AM CDT... AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRESTLINE...OR 7 MILES EAST OF COLUMBUS... MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE AIRPORT DRIVE...ALBA...ATLAS...AVILLA... BROOKLYN HEIGHTS...CARL JUNCTION...CARTERVILLE...CARTHAGE...CLIFF VILLAGE...CRESTLINE...DENNIS ACRES...DIAMOND...DUENWEG...DUQUESNE... FIDELITY...GALENA...IRON GATES...JOPLIN...LA RUSSELL...LAKESIDE... LAWTON...LEAWOOD...LOWELL...NEUTRAL...OAKLAND PARK...ORONOGO... PURCELL...REDINGS MILL...REEDS...RIVERTON...SAGINAW...SARCOXIE... SHOAL CREEK DRIVE...SHOAL CREEK ESTATES...SILVER CREEK...WEBB CITY AND WENTWORTH. INTERSTATE 44 BETWEEN MILE MARKERS 2 AND 32 WILL ALSO BE IMPACTED BY THIS STORM. THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS. LAT...LON 3724 9478 3724 9405 3697 9407 3704 9483 TIME...MOT...LOC 0806Z 273DEG 47KT 3716 9471 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:03 AM CDT | Special Weather Statement | SGF | Christian | 27 min |
| Sep 21, 1:22 AM CDT | Special Weather Statement | SGF | Dade | 23 min |
| Sep 21, 1:29 AM CDT | Special Weather Statement | SGF | Douglas | 31 min |
| Sep 21, 1:36 AM CDT | Special Weather Statement | SGF | Barton | 24 min |
| Sep 21, 1:41 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 27 min |
| Sep 21, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 40 min |
| Sep 21, 2:03 AM CDT | Special Weather Statement | SGF | Douglas | 27 min |
| Sep 21, 2:04 AM CDT | Special Weather Statement | SGF | Jasper | 26 min |
| Sep 21, 2:14 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade, Jasper, Lawrence | 22 min |
| Sep 21, 2:19 AM CDT | Special Weather Statement | SGF | Greene | 41 min |
| Sep 21, 2:24 AM CDT | Special Weather Statement | SGF | Howell | 36 min |
| Sep 21, 2:29 AM CDT | Special Weather Statement | SGF | Webster | 46 min |
| Sep 21, 2:35 AM CDT | Special Weather Statement | SGF | Howell | 25 min |
| Sep 21, 2:50 AM CDT | Special Weather Statement | SGF | Barton, Dade | 40 min |
| Sep 21, 2:56 AM CDT | Areal Flood Advisory | SGF | Greene, Webster | 5 hr |
| Sep 21, 3:04 AM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Sep 21, 3:06 AM CDT | Special Weather Statement | SGF | Jasper | 39 min |
| Sep 21, 3:58 AM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Webster, Wright | 4 hr |
| Sep 21, 4:11 AM CDT | Special Weather Statement | SGF | Stone | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.